Three weeks into my new job and I get sick...Again
- 0Apr 4, '13 by LTCNSI just started a new position as LPN head nurse in an Alzheimer's home and love it. I never thought I would be able to say that about any job but finally, God has blessed me with a job I truly do enjoy.
Anyway, I went into work this morning at 6:30am and as the day progressed, I started feeling awful. Headache, neck pain, chills and sweating at the same time but no fever. Nurse manager looks at me and says "You look terrible" so she sent me home. I have no insurance right now and money is tight, so I told her I have some left over Levaquin and nebulizer treatments from January when I had pneumonia.
I felt so stupid after I left because I kept saying "I don't want to lose my job" and "I love it here so please don't think this is stress related" blah, blah, blah...I basically groveled
Seems like almost everytime I have started a new job I get sick shortly after. Sometimes it IS stress related but not this time. The weather is all over the place here and lots of folks are getting sick. Cold and drizzly one day, hot the next, windy and raining the next...
So does this getting sick after starting a new job thing happen to anyone else? Or is it just meLast edit by LTCNS on Apr 4, '13
- 3,196 Visits
- 0Apr 4, '13 by nursel56 GuideNo, it isn't just you. In fact, now the only time I catch a bug is when I start a new job. After a few months my body becomes resistant to the new stuff but it's so maddening as it happens when you most want to make a good impression and not call in sick!
Sounds like your manager understands, though. Hang in there, this too shall pass . . .
- 0Apr 4, '13 by chrisrn24Most of the time I think the stress lets you be more susceptible to illness...
But this could be a flare up of your previous illness, considering it seems you didn't finish your antibiotic therapy from then.
One thing...do not, do not use your leftover Levaquin. You shouldn't even have leftover Levaqun. No! You need to finish all your antibiotics at the time and if your doctor happens to stop them early, throw them away. Do not self treat with your previous antibiotics.
- 0Apr 4, '13 by LTCNSYes, yes I know. I'm admittedly terrible about not finishing my antibiotics when I have to take them. I actually came home, took some Tylenol and laid down. Didn't take any Levaquin. I am going back to work tomorrow as I am feeling better, and as long as I'm afebrile I will not miss work. I had fever, chest and back pain, shortness of breath, the whole works with pneumonia. This just feels like a "bug" that I probably caught from one of the many residents who are having cold symptoms right now.
- 0Apr 7, '13 by Blue RosesIt happened to me, but it involved a huge outbreak of the noroviris on the unit where I work. Most of the staff had it, and our nurse manager had to report to the centers for disease control because over 20% of the patients had it. All staff members who had it were told specifically by our kind (but very stressed out at the time) nurse manager that we had to stay away for 48 hours after our last symptom. It was good that management took the situation seriously. But we operated for a few weeks on very little staff.
- 1Apr 7, '13 by jadelpn GuideBe obsessive about washing your hands, and do NOT touch your face. Took me a few colds etc to realize this and respond accordingly. Keep hydrated, eat well. The laundry WILL wait until your day off, so bed early and RELAX!!
I think it is awesome that you love your job!! xo